Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 

 

A note on the uniqueness of rings of coefficients in polynomial rings


Authors: Paul Eakin and K. K. Kubota
Journal: Proc. Amer. Math. Soc. 32 (1972), 333-341
MSC: Primary 13B25
DOI: https://doi.org/10.1090/S0002-9939-1972-0297763-8
MathSciNet review: 0297763
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We say that the ring A is of transcendence degree n over its subfield k if for every prime $ P \subset A$ the transcendence degree of $ A/P$ over k is at most n and equality is attained for some P. In this paper we prove the following: Suppose A is a noetherian ring of transcendence degree one over its subfield k. Then if B is any ring such that the polynomial rings

$\displaystyle A[{X_1}, \cdots ,{X_m}]\quad {\text{and}}\quad B[{Y_1}, \cdots ,{Y_m}]$

are isomorphic, A is isomorphic to B. Moreover if A has no nontrivial idempotents then either A is isomorphic to the polynomials in one variable over a local artinian ring or, modulo the nil radical, the given isomorphism takes A onto B.

References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 13B25

Retrieve articles in all journals with MSC: 13B25


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1972-0297763-8
Keywords: Polynomial ring, noetherian ring, Krull dimension, affine ring
Article copyright: © Copyright 1972 American Mathematical Society